MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134802
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a male patient underwent an persistent atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and an ismus®cath electrophysiology catheter with auto id.The patient suffered cardiac tamponade requiring pericardiocentesis.It was reported that a couple of hours after the procedure was completed, a pericardial effusion was noticed.The patient experienced chest pain and high blood pressure.The pericardial effusion was confirmed with tte.The medical intervention provided was a pericardiocentesis and 500 cc¿s of fluid were removed.The patient was reported to be in stable condition.The physician was unsure of how the issue occurred but that he believed it could have been caused by the 7fr atrial defl cath-carto 3.The patient was being sent home on (b)(6) 2022.Additional information was received.This adverse event was discovered post use of biosense webster products.The physician¿s opinion on the cause of this adverse event is that maybe it was the duadeca catheter.The patient outcome of the adverse event is fully recovered.The patient required extended hospitalization because of the adverse event; he spent the night to be monitored.There was no difficulty in removing the catheter.No ring, electrode or other physical damage was observed at the distal end of the catheter.A transseptal puncture was performed with a brk needle 98 cm.Prior to noting the cardiac tamponade, ablation was performed.There was no evidence of steam pop.The event occurred after the patient left the room.Normal smarttouch sf flow settings were used.Correct catheter settings were selected on the generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.No error messages were observed on biosense webster equipment during the procedure.Graph, dashboard, vector, and visitag force visualization features were used.The visitag module was used, parameters for stability used were: range:3mm time :3 sec and for 25% for 3 sec, tag size is 2 mm and no additional filter was used.Impedance color option was used.Clarification provided for a discrepancy on the event description that states, "the physician was unsure of how the issue occurred but that he believed it could have been caused by the ismus®cath electrophysiology catheter with auto id.Response was that the thermocool® smart touch® sf bi-directional navigation catheter was used too.Prolonged hospitalization will not be coded as it was reported it was only one night for observation.Both the thermocool® smart touch® sf bi-directional navigation catheter and ismus®cath electrophysiology catheter with auto id will conservatively be reported in this event as it is unclear which catheter contributed to the event.
 
Additional Manufacturer Narrative
Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A device history record evaluation was performed for the finished device 30712717l number, and no internal actions related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15306432
Report Number2029046-2022-01999
Device Sequence Number5339667
Product Code LPB
UDI-Device Identifier10846835010152
UDI-Public10846835010152
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2023
Device Model NumberD134802
Device Catalogue NumberD134802
Device Lot Number30712717L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR ATRIAL DEFL CATH-CARTO 3; NON BWI-BRK NEEDLE 98 CM; UNKNOWN BRAND GENERATOR; UNKNOWN BRAND PUMP; UNK_CARTO 3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale